Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Having abdominal pain, weight loss, stress and anxiety. Taking Lipitor. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 258 Questions
I have a question about some blood results that I received recently. I have been having abdominal pains for approx 1 month, loss of appetite, weight loss, severe stress/anxiety over this entire issue. I am concerned either my kidneys or pancreas are not working as they should be. I was on Lipitor 40mg for 6 weeks and began feeling generally ill. I then got an upset stomach that would not go away until I avoided foods for about a week. Since that time I have had 2 complete blood tests and the results have differed. I had an ultrasound of my abdomen and they saw a growth on my right kidney. They were unable to view the pancreas due to overlying gas.

Areas of concern for me:
Fasting levels
Glucose 93
Creatinine 1.28mg/dL
Sodium 145mmol/L
CO2 27mmol/L
Calcium 10.5mg/dL
Total protein 7.6g/dL
Albumin 5.2g/dL (5.0 two weeks prior)
Amylase 66U/L
Lipase 48 U/L (27.5U/L two weeks prior)
TSH 1.40 mIU/L
GFR 72
I am concerned that my kidneys or pancreas is damaged from the lipitor. Any advice? I am waiting for a CT scan of my abdomen. Do these values indicate impaired kidney function?
Posted Sat, 8 Jun 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 1 hour later

I understand that you have abdominal pain. This can occur from diseases affecting stomach, liver, pancreas, kidney or intestine. A clinical examination helps to narrow down the possibilities, which your treating doctor can do and find out.

If we see your reports, kidney function are mildly impaired but are not of much concern at present. They are close to normal. your pancreas function appear to be normal in the report provided. The finding of a renal mass in the right kidney is an important issue. Still the pain may not be due to this mass.

correct way is to see the CT report and decide. if it is a renal limited mass it can be easily operated upon.

If the CT is normal then see if the pain can be explained by any of the medicine you are taking. Atorvastatin ( one medicine you have mentioned) can also lead to abdominal pain . Discuss with your doctor if he can stop it for a week, see if symptoms go away with this.

Last but not least, if you will get so tense over your problem the tension itself can lead to abdominal pain. i can only suggest that please stay calm. and rest assured the reports you have told are not bad at all.

Inform the CT once you get the report.
Feel free to ask any other queries if you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor